Alert archive / Minnesota / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 19, 2022, 2:34 PM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 19, 2022, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
707 WHUS43 KDLH 191934 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 234 PM CDT Tue Jul 19 2022 WIZ003-192045- /O.CAN.KDLH.BH.S.0006.000000T0000Z-220719T2300Z/ Ashland- 234 PM CDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Beach hazards statement is cancelled. $$ MNZ037-WIZ001-192200- /O.NEW.KDLH.BH.S.0007.220719T1934Z-220719T2200Z/ Carlton/Southern St. Louis-Douglas- 234 PM CDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect until 5 PM CDT this afternoon. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...This afternoon. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 19, 12:43 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 19, 12:43 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1243 PM CDT Tue Jul 19 2022 .DISCUSSION...(Today through Monday) Issued at 504 AM CDT Tue Jul 19 2022 Summary: Multiple rounds of showers and storms expected today into this evening as temperatures remain well above normal. Drier and still above normal temperatures, but not as hot, will prevail for the remainder of the week with rain chances returning for the weekend. Low pressure was located over the Dakotas this morning with a warm front draped across northern Minnesota. Showers and thunderstorms were ongoing north of the warm front along the International Border with another area working across central Minnesota. Additional rounds of showers and storms will be seen through the day as a strong, nearly vertically stacked low moves from the Dakotas to central Lake Superior by Tuesday night. A cold front will work across the region this afternoon and early evening and is expected to be the focus for one last round of strong to severe storms. A corridor of 1000-2000 J/kg or CAPE is expected to develop ahead of the front with a broken line of storms developing in this corridor. With shear around 40 knots, stronger storms may take on supercellular characteristics leading to a large hail threat and a marginal tornado threat. With DCAPE values approaching 1500 J/kg, damaging wind gusts look like the primary threat with these storms. Additionally, storms will also have the potential to produce heavy rainfall with PWATs in excess of 1.75 inches. Today will also be the last day of the hot and humid conditions before cooler and drier air arrives behind the front for Wednesday. Highs today with range from the middle 80s north to lower 90s south with dewpoints in the 60s leading to another warm and muggy day. As the backside of the low moves through tonight into Wednesday, a few showers and perhaps an embedded rumble of thunder will remain possible. Highs will be in the 70s and 80s for Wednesday through Friday with drier air expected for Thursday and Friday, so while it will still be on the warm side, it will not be nearly as muggy as the past few days. The next chance for rain will arrive late Friday into Saturday as a shortwave embedded in quasi-zonal flow aloft works across the region. Models are in fairly good agreement bringing a dome of high pressure to start the new week as temperatures cool into the 70s and lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1243 PM CDT Tue Jul 19 2022 VFR conditions will persist for the next few hours. A cold front will then pass through later this afternoon and evening, resulting in showers and thunderstorms. At this time, thunderstorms will likely miss BRD, but will impact all other terminals with up to an hour or two of reduced visibility and possibly ceilings as storms pass through. MVFR to IFR conditions will be possible. Winds will be gusty and erratic as the storms pass through. At DLH, a brief period of IFR ceilings may precede the thunderstorms due to moist upslope flow over the North Shore ridge. Winds will shift from southerly to westerly behind the front with decreasing wind speeds. Ceilings will remain VFR through most of the night with some lingering scattered showers and possibly thunderstorms. MVFR ceilings are likely tomorrow morning as a broad upper level trough passes by aloft. && .MARINE... Issued at 504 AM CDT Tue Jul 19 2022 Northeasterly winds are expected today at 10 to 20 knots before a cold front works across western Lake Superior this evening and turns winds more westerly for tonight. Waves of 2 to 4 feet will be possible today mainly along the North Shore from Taconite Harbor to Grand Marais away from shore. Multiple rounds of showers and thunderstorms will be possible today into tonight with the best chance occurring late this afternoon and evening as the cold front moves through. Strong to severe storms will be possible with wind gusts in excess of 40 knots, large hail, frequent cloud to water lightning and heavy rainfall leading to reduced visibilities. Southwesterly winds Wednesday morning will become more westerly to northwesterly as the day progresses at 10 to 20 knots. A few showers and thunderstorms may linger, but any storms are not expected to be severe. && .PRELIMINARY POINT TEMPS/POPS... DLH 83 60 81 62 / 50 40 40 0 INL 84 59 81 57 / 80 40 30 0 BRD 87 64 84 63 / 20 40 10 10 HYR 89 60 81 60 / 40 50 50 0 ASX 90 61 81 62 / 50 60 60 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...BJH AVIATION...JDS MARINE...BJH
Hazardous weather outlook, Jul 19, 1:41 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 141 PM CDT Tue Jul 19 2022 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201845- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 141 PM CDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms are expected this afternoon. Severe weather is possible with damaging winds and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible on Wednesday, but severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report hail of any size, wind damage, and rainfall amounts to the National Weather Service. LSZ121-140>148-150-201845- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 141 PM CDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Dense fog will persist this afternoon along the North Shore of Lake Superior. Gusty northeast winds will persist along the North Shore this afternoon and early evening. Small Craft Advisories and Dense Fog Advisories are in effect. Thunderstorms are expected this afternoon. Severe weather is possible with damaging winds and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible on Wednesday, but severe storms are not expected. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jul 19, 11:09 AM CDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Duluth MN 1109 AM CDT Tue Jul 19 2022 MNZ011-012-191900- North St. Louis-Northern Cook and Lake- Including the cities of Ely and Isabella 1109 AM CDT Tue Jul 19 2022 ...STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE BOUNDARY WATERS CANOE AREA WILDERNESS THIS AFTERNOON AND EVENING... Strong to severe thunderstorms may affect the Boundary Waters Canoe Area Wilderness late this afternoon and evening. The storms will be capable of erratic and gusty winds of 50 to 70 mph, hail up to quarter size, frequent cloud-to-ground lightning, and locally heavy rainfall, which may lead to localized flooding of creeks, streams, and low-lying areas. Campers should take extra precautions in order to secure campsites and make a plan in case of severe weather. Check campsites for possible hazards, including standing dead trees or limbs, as well as low spots where water can pool. Move tents away from creeks and rivers in case of flash flooding. Prepare to protect yourself from large hail using sleeping bags or other padded items. Monitor NOAA Weather Radio for updates and possible warnings. JDS
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:01 PM CDT | Special Weather Statement | DLH | Cook | 44 min |
| Jul 18, 11:42 PM CDT | Special Weather Statement | DLH | Cook | 33 min |
| Jul 19, 12:31 AM CDT | Special Marine Warning | DLH | 44 min | |
| Jul 19, 2:19 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 71 min |
| Jul 19, 4:18 AM CDT | Special Weather Statement | DLH | Cook | 27 min |
| Jul 19, 4:37 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 24 min |
| Jul 19, 1:30 PM CDT | Marine Dense Fog Advisory | DLH | 9 hr | |
| Jul 19, 1:30 PM CDT | Small Craft Advisory | DLH | 9 hr | |
| Jul 19, 3:35 PM CDT | Special Weather Statement | DLH | Lake of the Woods | 10 min |
| Jul 19, 3:47 PM CDT | Special Weather Statement | DLH | Lake of the Woods | 13 min |
| Jul 18, 7:06 PM CDT | Special Weather Statement | DLH | Iron | 9 min |
| Jul 18, 7:20 PM CDT | Special Weather Statement | DLH | Vilas | 10 min |
| Jul 19, 2:18 PM CDT | Beach Hazards Statement | DLH | Ashland | 16 min |
Nearby
Beach Hazards Statements in Minnesota, 2022Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.